| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/22/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of asdvs0068 showed no other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported that the leakage was found around the base after stayed flushing although resistance was felt, after priming with heparin saline solution, puncturing into the port and blood return confirmed.There was no reported patient injury.
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking infusion set was confirmed and the cause appeared to be supplier-related.The product returned for evaluation was one 22ga x 0.5¿ safestep safety infusion set.Light usage residues were observed throughout the sample and the safety mechanism was engaged.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, a leak was observed emanating from the top of the needle housing.Microscopic inspection of the sample using an ultraviolet light revealed voids within the adhesive coverage within the needle housing, appearing to result in a fluid path.The infusion set leak appeared to have been caused by insufficient adhesive deposition/coverage during device assembly.The device is a supplied component; however, the implicated supplier no longer provides these devices.A lot history review (lhr) of asdvs0068 showed no other similar product complaint(s) from this lot number.
Event or Problem Description